Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 269, NWS Raleigh, NC

July 25, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 25, 2011, 3:04 PM EDT for 4 counties in North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 3:04 PM EDT (19:04 UTC)
Expired
Jul 25, 2011, 3:35 PM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WUUS52 KRAH 251904
SVRRAH
NCC057-067-081-151-252000-
/O.NEW.KRAH.SV.W.0269.110725T1904Z-110725T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
  WESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM COLFAX TO
  ARCADIA...OR ALONG A LINE EXTENDING FROM BELEWS CREEK TO 11 MILES
  EAST OF MOCKSVILLE...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STOKESDALE...MIDWAY...
  COLFAX...
  COLFAX...
  WELCOME...
  SUMMERFIELD...
  HIGH POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3585 8048 3583 8046 3586 8042 3585 8039
      3589 8042 3590 8040 3589 8037 3596 8038
      3599 8043 3602 8043 3627 8024 3625 7968
      3577 7974 3583 8049
TIME...MOT...LOC 1904Z 289DEG 14KT 3618 8004 3595 8036

$$

ELLIS
2 follow-up statements
801 
WWUS52 KRAH 251923
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT MON JUL 25 2011

NCC057-067-081-151-252000-
/O.CON.KRAH.SV.W.0269.000000T0000Z-110725T2000Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
323 PM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN RANDOLPH...WESTERN GUILFORD...FORSYTH AND NORTHERN
DAVIDSON COUNTIES...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COLFAX TO ARCADIA...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF BELEWS CREEK TO 9 MILES NORTH OF
LEXINGTON...MOVING EAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WELCOME...
SUMMERFIELD...HIGH POINT...LAKE TOWNSEND...GREENSBORO...
THOMASVILLE...RANDLEMAN...PLEASANT GARDEN...JAMESTOWN...CLIMAX...
ARCHDALE AND TRINITY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3585 8048 3583 8046 3586 8042 3585 8039
      3589 8042 3590 8040 3589 8037 3596 8038
      3599 8043 3602 8043 3627 8024 3625 7968
      3577 7974 3583 8049
TIME...MOT...LOC 1923Z 289DEG 14KT 3616 7995 3593 8027

$$

ELLIS
291 
WWUS52 KRAH 251935
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT MON JUL 25 2011

NCC057-067-081-151-251945-
/O.CAN.KRAH.SV.W.0269.000000T0000Z-110725T2000Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
335 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDOLPH...
WESTERN GUILFORD...FORSYTH AND NORTHERN DAVIDSON COUNTIES IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

LAT...LON 3585 8048 3583 8046 3586 8042 3585 8039
      3589 8042 3590 8040 3589 8037 3596 8038
      3599 8043 3602 8043 3627 8024 3625 7968
      3577 7974 3583 8049
TIME...MOT...LOC 1935Z 289DEG 14KT 3614 7989 3591 8021

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:40 AM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 25, 10:40 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1040 AM EDT MON JUL 25 2011

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL CONTINUE TO WEAKEN...ALLOWING A WEAK UPPER
LEVEL TROUGH TO MOVE EAST THROUGH OUR REGION THROUGH TUESDAY. STRONG
RIDGING ALOFT WILL REBUILD OVER THE AREA BY THE END OF THE WORK
WEEK.
&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 1040 AM MONDAY...

TODAY AND TONIGHT...
LATEST SFC ANALYSIS SHOWS A SFC TROUGH EXTENDING SOUTHWEST FROM NEAR
THE KDCA AREA ACROSS THE FAR WESTERN PIEDMONT INTO NORTHEAST GA. A
BETTER DEFINED FRONTAL ZONE STRETCHED FROM THE DELMARVA PENINSULA
THROUGH A WEAK SFC LOW NEAR KDCA TO NEAR LAKE ONTARIO AND THEN
WESTWARD. A BROAD AREA OF SFC HIGH PRESSURE EXTENDED WEST ACROSS THE
SUBTROPICAL ATLANTIC INTO THE EASTERN GULF OF MEXICO. WV SAT IMAGERY
THIS MORNING SHOWED MULTIPLE DISTURBANCES IN THE MID/UPPER
TROPOSPHERE INCLUDING A SHEAR AXIS OFF THE CAROLINA COAST AND A
LARGER DISTURBANCE EXTENDING FROM LAKE ONTARIO SOUTHWEST TO THE
WESTERN APPALACHIANS. MORNING RAOBS INDICATED A VERY MOIST
ATMOSPHERE WITH PRECIPITABLE WATER VALUES BETWEEN 2.0 AND 2.25
INCHES AT KGSO/KMHX.

EXPECT SEVERAL MORE HOURS WITHOUT CONVECTION INTO THE EARLY AFTN AS
CENTRAL NC REMAINS IN BETWEEN TWO SHEAR AXIS AND WEAK SHORT WAVE
RIDGING IS IN PLACE. DURING THE MID AFTERNOON THE DISTURBANCE ACROSS
THE APPALACHIANS WILL SHIFT EAST AND CONVECTION WILL REACH AND MOVE
EAST OF THE HIGHER ELEVATIONS OF THE APPALACHIANS. EXPECT CONVECTION
TO BE MOST WIDESPREAD ACROSS THE FOOTHILLS/WESTERN PIEDMONT
INITIALLY WITH SCT CONVECTION DEVELOPING ACROSS THE COASTAL PLAIN.
THIS GENERAL SCENARIO IS WELL ADVERTISED WITH VARIOUS HIGH
RESOLUTION WRF SIMULATIONS WHICH SHOW A LOOSELY ORGANIZED AXIS OF
GREATER CONVECTIVE ACTIVITY THAT SHIFTS SOUTHEAST THIS AFTN AND
EVENING. THE CONVECTIVE ELEMENTS SHOULD HAVE AN EASTWARD MOTION
WHICH SHOULD LIMIT BUT NOT PRECLUDE ANY FLASH FLOOD POTENTIAL AS
THUNDERSTORMS WILL BE MOISTURE LADEN. MAIN THREAT FROM CONVECTION
THIS AFTERNOON WILL FOCUS AROUND WET MICROBURSTS WITH THE STRONGEST
STORMS AND SOME FLASH FLOODING ACROSS URBAN AREAS AND LOCATIONS THAT
EXPERIENCED HEAVY RAIN DURING THE PREVIOUS DAYS.

LOW LEVEL THICKNESS VALUES THIS MORNING WERE 5 TO 10M LOWER THAN
SUNDAY WITH SOME VERY SIGHT COOL ADVECTION AT 850/700 MB. WITH THE
MID LEVEL RIDGE SHIFTING WEST...TEMPS TODAY SHOULD BE A FEW DEGREES
COOLER THAN YESTERDAY. DESPITE THE COOLER TEMPS...DEWPOINTS IN THE
LOW 70S WILL RESULT IN HEAT INDECIES AROUND 105 FOR A TIME THIS
AFTERNOON ACROSS THE SOUTHERN COASTAL PLAIN AND THE SANDHILLS. WILL
KEEP THE CURRENT HEAT ADVISORY AS IS.

SHOWERS AND STORMS SHOULD BEGIN TO LESSEN IN COVERAGE FROM NORTHWEST
TO SOUTHEAST TONIGHT... AS THE WEAK TROUGH ALOFT AND SURFACE TROUGH
BEGIN TO SLOWLY MOVE SOUTH/SOUTHEASTWARD THROUGH CENTRAL NC. WE MAY
EVEN SEE A GOOD BIT OF CLEARING WORK INTO NORTH/NORTHWESTERN
PORTIONS OF THE AREA LATE TONIGHT. IF THIS HAPPENS THEN WE MAY SOME
AREAS OF FOG DEVELOP. EXPECT LOWS TO RANGE FROM THE LOWER 70S NORTH
TO THE MID TO UPPER 70S SOUTHEAST.

TUESDAY...
DRIER AIR ALOFT WILL CONTINUE TO SLOWLY FILTER INTO THE AREA FROM
THE NORTH ON TUESDAY. GIVEN THIS AND ANY WEAK SURFACE TROUGHING
EXPECTED TO BE LOCATED SOUTH/SOUTHEAST... WILL KEEP CHANCE POPS
LOCATED ACROSS THE SOUTHERN/SOUTHEASTERN PORTIONS OF CENTRAL NC. ANY
SEVERE WEATHER THREAT WILL AGAIN BE FROM DAMAGING DOWNBURST WINDS
AND LOCALIZE FLOODING (MAINLY URBAN). HIGHS TEMPS TUESDAY AREA
EXPECTED TO BE IN THE LOWER TO MID 90S.  BLAES/BSD

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 230 AM MONDAY...

FOR TUESDAY NIGHT: EXPECT THE TUESDAY AFTERNOON CONVECTION TO HAVE
PUSHED INTO THE FAR SOUTHEAST SECTIONS OF CENTRAL NC BY EVENING...
FOLLOWED BY A TREND TO NO POPS SHORTLY AFTER MIDNIGHT AS WE LOSE
UPPER SUPPORT FOR ASCENT FROM THE UPPER JET PUSHING EAST OFF THE NEW
ENGLAND COAST. THE SUBSIDING EFFECTS OF THIS EXITING UPPER
DIVERGENCE WILL BE AUGMENTED BY RAPIDLY RISING HEIGHTS ALOFT... AS
THE MID LEVEL LOW OVER SOUTHERN QUEBEC SHIFTS EAST TO THE MARITIMES
WITH ITS SOUTHWARD-EXTENDING TROUGH MOVING OFF OUR COAST. THIS WILL
ALSO BE ACCOMPANIED BY THE SOUTHWARD-PUSHING 850 MB TROUGH WITH
LOWER THETA-E AIR PUSHING IN FROM THE NORTH. MODELS DIFFER ON CLOUD
COVER WITH THE NAM HOLDING QUITE A BIT OF MID LEVEL CLOUDINESS OVER
THE AREA. SUCH CLOUDINESS APPEARS REASONABLE WITH WEAK STEERING IN
THIS LAYER CAPPED BY STABILIZING AIR... BUT WILL TEMPER THE NAM
SOLUTION BY LOWERING COVERAGE. ENOUGH COOLING SHOULD TAKE PLACE THEN
TO ALLOW PATCHES OF FOG TO FORM OVERNIGHT. LOWS 70-75.

FOR WEDNESDAY/WEDNESDAY NIGHT: HEIGHTS CONTINUE TO RISE STEADILY
ALOFT AS THE TROUGH WEAKENS FURTHER WITH RIDGING BUILDING OVER THE
SOUTHERN PLAINS... LOWER MISS VALLEY... MID SOUTH/GULF STATES... AND
SOUTHEAST. MODELS GENERATE PATCHY LOW QPF OVER CENTRAL/SOUTHERN NC
AS THE 850 MB TROUGH BEGINS TO HEAD BACK TO THE NNW AND
DISSIPATES... ALLOWING THETA-E VALUES TO REBOUND AS THE PIEDMONT
SURFACE TROUGH BECOMES RE-ESTABLISHED. BUT WITH THE MID-UPPER LEVEL
RIDGE AXIS EXTENDING EASTWARD THROUGH NC WITH LIGHT FLOW THROUGH THE
COLUMN... LOW PRECIP WATER... AND A LACK OF FORCING FEATURES... WILL
KEEP THE FORECAST DRY. HIGHS 93-96... IN LINE WITH ABOVE-NORMAL
REBOUNDING THICKNESSES... AND LOWS 71-75. -GIH

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 235 AM MONDAY...

FOR THURSDAY/FRIDAY: WHILE THE GFS PLACES A WEAK SHEAR AXIS ACROSS
NC AND BRINGS CONVECTION BACK INTO SOUTHERN AND EASTERN PORTIONS OF
CENTRAL NC BOTH DAYS... THE ECMWF/CANADIAN AS WELL AS THE ECMWF
ENSEMBLE MEAN ALL STRENGTHEN THE ANTICYCLONE CENTER OVER THE
SOUTHEAST COAST... RESULTING IN A DRIER COLUMN AND LITTLE TO NO
PRECIP DESPITE THE LINGERING PIEDMONT SURFACE TROUGH. THIS LATTER
SCENARIO WITH ITS MORE BROAD SUPPORT IS FAVORED. THICKNESSES RISE
FURTHER... TO 15 METERS ABOVE NORMAL THURSDAY AND 20-25 METERS ABOVE
NORMAL FRIDAY... AND FORECAST HIGHS OF 94-98 AND 96-101 RESPECTIVELY
STILL LOOKS FINE. LOWS MAINLY IN THE MID 70S. SEE CLIMATE SECTION
BELOW FOR RECORDS.

FOR SATURDAY/SUNDAY: SHORTWAVE ENERGY TRACKING EASTWARD WITHIN THE
FAST FLOW OVER SOUTHERN CANADA ALLOWS A SUPPRESSION OF THE RIDGING
TO OUR SOUTH AND SOUTHEAST AS BAGGY TROUGHING REDEVELOPS OVER
EASTERN NOAM. THE FALLING HEIGHTS ALOFT WILL COMBINE WITH WEAK BUT
INCREASING UPPER DIVERGENCE OVER NC... IN THE RIGHT ENTRANCE REGION
OF A JET WHOSE CENTER TRAVERSES THE ADIRONDACKS/WHITE MOUNTAINS...
AND SLOWLY DEEPENING MOISTURE TO LEAD TO SCATTERED (IF NOT NUMEROUS)
SHOWERS AND STORMS... FOCUSED EACH AFTERNOON AND EVENING.
THICKNESSES DIP A BIT WITH EXPECTATIONS OF GREATER CLOUD COVER...
YET THEY REMAIN WELL ABOVE NORMAL. HIGHS MAINLY IN THE MID 90S WITH
LOWS IN THE MID 70S. -GIH

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
AS OF 735 AM MONDAY...

MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF LINGER ISOLATED
SHOWERS THIS MORNING AND SHOWERS AND THUNDERSTORMS AGAIN THIS
AFTERNOON INTO THE EVENING. EXPECT SCATTERED TO NUMEROUS SHOWERS AND
STORMS TO DEVELOP AROUND MIDDAY AND CONTINUE INTO THE EVENING ACROSS
THE AREA. WILL CONTINUE TO JUST CARRY CB IN THE TAFS FOR NOW. DRIER
AIR ALOFT IS EXPECTED TO BEGIN TO WORK INTO NORTHERN PORTIONS OF THE
AREA LATE ON MONDAY NIGHT/TUESDAY MORNING. IF WE ARE ABLE TO CLEAR
OFF SOME ACROSS THE NORTH... EXPECT WE COULD HAVE SOME MVFR/IFR
VISBYS.

ANY CONVECTION THAT DEVELOPS TUESDAY AFTERNOON IS EXPECTED TO BE
MOSTLY CONFINED TO THE SOUTH AND SOUTHEAST PORTIONS OF THE FORECAST
AREA. CONVECTION CHANCES DWINDLE WEDNESDAY INTO THURSDAY AS THE AIR
MASS DRIES OUT AND BECOME A LITTLE MORE STABLE. SIMILAR TO THE PAST
FEW MORNINGS...EXPECT A 2 TO 4 HOUR WINDOW OF MVFR VISIBILITY IN FOG
OR HAZE AROUND SUNRISE.

&&

.CLIMATE...
GSO                                    RDU

DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

THU 28:  100/1952       74/1987        104/1952       75/1997
FRI 29:  101/1952       75/2010        104/1952       76/2002
SAT 30:   97/1954       74/1931        101/1953       75/2008

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR NCZ042-075>078-084>086-088-089.

&&

SYNOPSIS...BSD
NEAR TERM...BLAES/BSD
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BSD/KRR/GIH
CLIMATE...MWS
Hazardous weather outlook, Jul 25, 10:46 AM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1046 AM EDT MON JUL 25 2011

NCZ042-075>078-084>086-088-089-261500-
JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
1046 AM EDT MON JUL 25 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY
EXCESSIVE RAINFALL WHICH COULD LEAD TO MINOR
FLOODING...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON MAY
PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK.

NCZ007>011-021>028-038>041-043-073-074-083-261500-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-ANSON-
1046 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY
PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE
RAINFALL WHICH COULD LEAD TO MINOR FLOODING...ESPECIALLY IN URBAN
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK.

BLAES

In the hours before

Local storm report, Jul 25, 11:19 AM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1119 AM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     5 WSW PRINCETON         35.43N  78.24W
07/23/2011                   JOHNSTON           NC   DEPT OF HIGHWAYS

            MAINTENANCE YARDS REPORTED MULTIPLE TREES DOWN IN THE
            BROGDEN AREA OF JOHNSTON COUNTY

&&

EVENT NUMBER RAH1101095

ELLIS
Local storm report, Jul 25, 12:27 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1227 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     4 SE KERNERSVILLE       36.07N  80.04W
07/24/2011                   GUILFORD           NC   DEPT OF HIGHWAYS

            MULTIPLE TREES DOWN ON BUNKER HILL ROAD AND SANDY RIDGE
            ROAD

&&

EVENT NUMBER RAH1101096

ELLIS
Local storm report, Jul 25, 12:49 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1249 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     2 N ROUGEMONT           36.24N  78.93W
07/24/2011                   PERSON             NC   DEPT OF HIGHWAYS

            MULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 501
            NEAR THE DURHAM AND PERSON COUNTY LINE

&&

EVENT NUMBER RAH1101097

ELLIS
Special weather statement, Jul 25, 2:41 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT MON JUL 25 2011

NCZ038-039-073-074-251945-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
241 PM EDT MON JUL 25 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 345 PM EDT...

AT 241 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BADIN LAKE...OR ABOUT 10 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE...BADIN LAKE...ELDORADO.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3544 8035 3550 8031 3551 8029 3551 8019
      3555 8022 3558 8021 3564 8029 3563 7979
      3548 7977 3530 7971 3527 7971 3524 7967
      3521 7966 3523 8038
TIME...MOT...LOC 1841Z 273DEG 8KT 3549 8011

ELLIS
Special weather statement, Jul 25, 2:46 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT MON JUL 25 2011

NCZ024-025-040-041-251945-
CHATHAM-DURHAM-ORANGE-WAKE-
246 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...ORANGE...DURHAM AND
CHATHAM COUNTIES THROUGH 345 PM EDT...

AT 246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DURHAM...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DURHAM...BETHESDA...
AND...RESEARCH TRIANGLE PARK...RDU INTERNATIONAL AIRPORT.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3611 7883 3587 7875 3583 7911 3601 7916
TIME...MOT...LOC 1846Z 267DEG 14KT 3594 7894

BLAES
Special weather statement, Jul 25, 2:59 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT MON JUL 25 2011

NCZ078-089-252000-
SAMPSON-WAYNE-
259 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND WAYNE COUNTIES
THROUGH 400 PM EDT...

AT 258 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TURKEY...OR ABOUT 6 MILES EAST OF CLINTON...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINTON... TURKEY...
HOBBTON... AND MOUNT OLIVE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3455 7825 3475 7839 3499 7865 3520 7865
      3531 7855 3526 7849 3525 7842 3535 7816
      3560 7805 3559 7783 3537 7780 3518 7783
      3515 7790 3520 7802 3518 7816 3488 7814
      3474 7820 3471 7813 3472 7811 3471 7811
TIME...MOT...LOC 1858Z 271DEG 9KT 3501 7821

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:10 PM EDTAreal Flood AdvisoryRAHAnson, Stanly3 hr
Jul 24, 8:45 PM EDTSpecial Weather StatementRAHMontgomery, Moore60 min
Jul 25, 4:06 AM EDTHeat AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Lee, Moore and 4 more15 hr
Jul 25, 2:41 PM EDTSpecial Weather StatementRAHMontgomery, Stanly64 min
Jul 25, 2:46 PM EDTSpecial Weather StatementRAHDurham59 min
Jul 25, 2:48 PM EDTSevere Thunderstorm WarningRAHDurham, Orange25 min
Jul 25, 2:59 PM EDTSpecial Weather StatementRAHSampson, Wayne61 min
Jul 25, 3:18 PM EDTSpecial Weather StatementRAHWake57 min
Jul 25, 3:19 PM EDTSpecial Weather StatementRAHMoore41 min
Jul 25, 3:23 PM EDTSevere Thunderstorm WarningRAHWake15 min
Jul 25, 3:47 PM EDTSevere Thunderstorm WarningRAHRandolph43 min
Jul 25, 4:00 PM EDTSpecial Weather StatementRAHChatham, Lee60 min
Jul 25, 4:01 PM EDTSpecial Weather StatementRAHFranklin59 min
Jul 25, 4:09 PM EDTAreal Flood AdvisoryRAHRandolph3 hr
Jul 25, 4:16 PM EDTSpecial Weather StatementRAHHarnett, Lee59 min
Jul 25, 4:34 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake44 min
Jul 25, 4:35 PM EDTSevere Thunderstorm WarningRAHFranklin40 min
Jul 25, 4:39 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham2 hr
Jul 25, 4:40 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange30 min
Jul 25, 4:41 PM EDTSpecial Weather StatementRAHScotland64 min
Jul 25, 4:42 PM EDTSpecial Weather StatementRAHHalifax63 min
Jul 25, 4:57 PM EDTSevere Thunderstorm WarningRAHJohnston63 min
Jul 25, 5:01 PM EDTSpecial Weather StatementRAHCumberland59 min
Jul 25, 5:08 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jul 25, 5:14 PM EDTSpecial Weather StatementRAHMontgomery, Stanly61 min
Jul 25, 5:36 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash54 min
Jul 25, 5:44 PM EDTSevere Thunderstorm WarningRAHNash, Wilson46 min
Jul 25, 5:50 PM EDTSpecial Weather StatementRAHAnson, Richmond55 min
Jul 25, 6:00 PM EDTSevere Thunderstorm WarningRAHAnson45 min
Jul 25, 6:02 PM EDTSpecial Weather StatementRAHHalifax, Warren58 min
Jul 25, 6:07 PM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jul 25, 6:08 PM EDTSpecial Weather StatementRAHFranklin67 min
Jul 25, 6:34 PM EDTSpecial Weather StatementRAHWilson56 min
Jul 25, 6:45 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland60 min
Jul 25, 6:48 PM EDTSpecial Weather StatementRAHSampson42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.